Jump to content
CrazyBoards.org

Recommended Posts

i am totally new here. have been lurking for some time, but finally got the nerve to post.

i am a trainwreck of all kinds of anxiety (GAD, OCD) and some mood issues (probably bipolar ii- my pdoc never tells me, she just gives me the meds she thinks i need). i just started increasing my abilify- I am breaking pills like crazy trying to get to that 10 mg dose (I am currently on 8 mg). we are titrating super slow b/c of my sensitivity to medication.

my question is, how long does it take the side effects to go away? i have a sort of drunken feeling in the morning and feel like my equilibrium is all off since increasing only 1 mg. i also feel sort of out of it, and a tad depressed- no motivation or energy. i also am weepy- like the slightest thing will make me want to cry. i should add on here i'm uber stressed about my upcoming wedding as well. i tend to rapid cycle, so i'm wondering if that's the abilify not taking care of the depression side of things or what.

does anyone have any positive success stories with abilify?

any help would be greatly appreciated. thanks!

Link to comment
Share on other sites

Besides the 15lb weight gain, I love my Abilify, I've been on it for a year and a half now and I think it's great. It started to work for depression AND anxiety within a week for me. I started at 5mg and have made my way up to 15mg. It took care of obsissive thoughts and I have only had a few panic attacks since taking it- in a year and a half! I used to have them every freaking day at least once.

Hang in there. Hopefully this drug will help you!

Link to comment
Share on other sites

thanks for the positive responses guys! i think i am just uber sensitive to medication, so it will take a little bit longer for me to get rid of the side effects.

Keep in mind it takes 2 weeks to reach a stable level, due to its long half life. Same for any dose changes. So you really can't tell if you are going to tolerate this med until at least 2 weeks. That does not mean you will not see some improvement over those 2 weeks. You also will not get the meds full effect for several weeks. Many report improvements within the first week or so. I did not feel improvement until 10 mgs. I started a 2 mgs and took more than a month to get to 10 mgs.

nf

Link to comment
Share on other sites

I found out that for me it is not unusual to become weepy and more depressed on Abilify until I adjusted to a dose increase. I'm suffering from extreme anxiety also on it. I believe the drunk/dizziness feeling goes away after a few days of increasing the dose. By way of complete disclosure, it turns out that I'm on an a very low dose.

Link to comment
Share on other sites

i have actually been on abilify for about a year and a half now. i started at 1 mg, and have sloooowly titrated up. i don't remember having this many side effects or feeling this way with any other dose change, so i'm starting to worry it may not be the medicine for me. but then again, that may be the anxiety kicking in.

i go see my pdoc oct 11th, and she's fantastic, so i guess i'll talk to her about it then. she really wants me to get on 10 mg- that's the target dose.

Link to comment
Share on other sites

I started on 10 mgs (due to severe delusions) and felt like I got run over by a truck for 2 weeks, After that it was a very good drug for me. I later had to stop taking it due to another side effect, but I think it was because I started at such a high dose. I hope you have luck with it!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...